Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX

April 28, 2007Karnes County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2007, 4:42 PM CDT for Karnes County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2007, 4:42 PM CDT (21:42 UTC)
Expired
Apr 28, 2007, 5:45 PM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 282142
SVREWX
TXC255-282245-
/O.NEW.KEWX.SV.W.0119.070428T2142Z-070428T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT SAT APR 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KARNES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KARNES CITY...

* UNTIL 545 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 18 MILES SOUTH OF KARNES CITY...OR ABOUT 15 MILES SOUTHWEST
  OF KENEDY...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES WEST OF KARNES CITY BY 545 PM CDT...

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$
6 follow-up statements
000 
WWUS54 KEWX 282150
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT SAT APR 28 2007

TXC255-282245-
/O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/
KARNES TX-
450 PM CDT SAT APR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR KARNES COUNTY...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 15 MILES SOUTH OF KARNES CITY...OR ABOUT 12 MILES SOUTHWEST
OF KENEDY...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$
000 
WWUS54 KEWX 282158
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
458 PM CDT SAT APR 28 2007

TXC255-282245-
/O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/
KARNES TX-
458 PM CDT SAT APR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR KARNES COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 12 MILES SOUTHWEST OF KARNES CITY...OR ABOUT 11 MILES
SOUTHWEST OF KENEDY...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  7 MILES WEST OF KARNES CITY BY 540 PM CDT...

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$
000 
WWUS54 KEWX 282208
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT SAT APR 28 2007

TXC255-282245-
/O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/
KARNES TX-
507 PM CDT SAT APR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR KARNES COUNTY...

AT 505 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF KARNES CITY...OR ABOUT
11 MILES SOUTHWEST OF KENEDY...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS THUNDERSTORM WILL ALSO CAUSE LOCALIZED FLOODING OF POORLY 
DRAINED AREAS.

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$
000 
WWUS54 KEWX 282217
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 PM CDT SAT APR 28 2007

TXC255-282245-
/O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/
KARNES TX-
516 PM CDT SAT APR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR KARNES COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF KARNES CITY...OR ABOUT 10 MILES WEST OF
KENEDY...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES WEST OF KARNES CITY BY 545 PM CDT...

THE STORM HAS SHOWN SIGNS OF WEAKENING OVER THE LAST 10 TO 15 
MINUTES. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO ACCOMPANY
THIS STORM.

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$
000 
WWUS54 KEWX 282233
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 PM CDT SAT APR 28 2007

TXC255-282245-
/O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/
KARNES TX-
531 PM CDT SAT APR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR KARNES COUNTY...

AT 526 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST 
OF KARNES CITY...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS THUNDERSTORM CONTINUES TO WEAKEN...HOWEVER LOCALLY HEAVY 
RAINFALL WILL CAUSE BRIEF FLOODING OF POORLY DRAINED AREAS.

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$
000 
WWUS54 KEWX 282240
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT SAT APR 28 2007

TXC255-282249-
/O.EXP.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/
KARNES TX-
539 PM CDT SAT APR 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR KARNES COUNTY EXPIRES AT 545
PM CDT...

THE THUNDERSTORM THAT PROMPTED THE ISSUANCE OF THE WARNING HAS 
WEAKEN. THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:38 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 28, 3:38 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT SAT APR 28 2007

.DISCUSSION...
THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS
CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST
TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A
GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. SHOWERS THAT
FORMED OVER THE COASTAL PLAINS THIS AFTERNOON MAY MOVE NORTH TO
THE SOUTHERN PART OF SOUTH CENTRAL TEXAS FOR THE LATE AFTERNOON
AND EARLY EVENING. ON SUNDAY TO THE EARLY PART OF NEXT WEEK...WILL
CONTINUE WITH INCREASING RAIN CHANCES LATE SUNDAY AND SUNDAY
NIGHT TO MONDAY...AS THE LOW TO THE WEST SLOWLY LIFTS OUT TO THE
NORTHEAST. SOME OF THE RAIN SUNDAY NIGHT TO MONDAY MORNING COULD
BECOME HEAVY AT TIMES...IF SHOWERS DEVELOP INTO MESO SCALE HEAVY
RAIN SYSTEMS. FORECASTS TAKE THE 500 HPA LOW NORTH OF AREA MONDAY
NIGHT AND TUESDAY...AND SHOW FINAL WAVE OF POTENTIAL RAIN MAKING
PROCESSES WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING.
AS THE LOW LIFTS MORE TO THE NORTHEAST...RAIN CHANCES MAY SLOWLY
DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING.

FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE
ALOFT OVER THE AREA. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE
SE PART OF THE AREA WEDNESDAY...WHERE SOME RAIN MAY FORM. IN WAKE
OF THE SHORT LIVED RIDGE ALOFT...ANOTHER WEATHER SYSTEM COMES IN
FROM THE WEST ON THURSDAY...BRINGING A CHANCE OF SHOWERS TO SOUTH
CENTRAL TEXAS AGAIN FOR LATE WED NIGHT AND THURSDAY TO THURSDAY
NIGHT. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST
FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT
WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER
SCALE SPRING STORM SYSTEM THAT COULD SET UP A RAINY PATTERN WITH
SHOWERS AND THUNDERSTORMS SOMEWHERE IN A WINDOW FROM MAY 6TH OR
7TH TO MAY 9TH.

&&

.CLIMATE...
THROUGH APRIL 27TH...THE AVERAGE APRIL TEMPERATURE WAS COOLER
THAN THE AVERAGE FOR THE ENTIRE MONTH OF MARCH...SOMETHING
THAT DOES NOT HAPPEN VERY OFTEN. THRU THE 27TH...APRIL 2007
WAS THE 3RD COOLEST AT SAN ANTONIO...THE 8TH COOLEST AT
DEL RIO...THE COOLEST AT AUSTIN BERGSTROM...AND THE 13TH
COOLEST AT AUSTIN MABRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  84  65  77  67 /  10  20  30  60  60
AUSTIN BERGSTROM INTL AIRPORT  62  83  63  77  67 /  10  20  30  60  60
DEL RIO INTL AIRPORT           68  82  68  84  68 /  20  50  70  50  30
SAN ANTONIO INTL AIRPORT       67  82  66  78  67 /  20  20  40  60  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Apr 28, 6:02 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CDT SAT APR 28 2007

TXZ171>173-183>194-202>209-217>225-228-291115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
602 AM CDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH TEXAS SUNDAY...
DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY
NIGHT. THE STORMS WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT
INTO TUESDAY BEFORE DIMINISHING AND BECOMING ONLY ISOLATED STORMS
TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINFALL IS POSSIBLE IN THE
STORMS ALONG WITH FLASH FLOODING FROM SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 3:40 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT SAT APR 28 2007

TXZ171>173-183>194-202>209-217>225-228-290430-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
340 PM CDT SAT APR 28 2007

SHOWERS AND THUNDERSTORMS EXPECTED IN THE NEXT FEW DAYS

ANOTHER SPRING STORM SYSTEM WILL MOVE SLOWLY FROM WEST TEXAS LATE
SUNDAY AND SUNDAY NIGHT TO SOUTH CENTRAL TEXAS ON MONDAY AND THEN
DRIFT SLOWLY NORTHEAST OF THE AREA TUESDAY.

THIS LATE APRIL TO EARLY MAY PATTERN WILL SET UP A GOOD CHANCE
FOR RAIN AGAIN WITH SHOWERS AND THUNDERSTORMS SUNDAY NIGHT TO
MONDAY AND MONDAY NIGHT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE TUESDAY MORNING...THEN RAIN CHANCES WILL BEGIN TO
SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON. HEAVY RAIN
IS POSSIBLE IN THE STORMS...ALONG WITH FLASH FLOODING.  SOME
OF THE THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE...WITH
HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES. IF EXCESSIVE
RAINFALL BECOME WIDESPREAD...THEN A FLASH FLOOD WATCH MAY BE
REQUIRED.

ANOTHER SPRING STORM SYSTEM MAY MOVE ACROSS THE AREA ON
THURSDAY OF NEXT WEEK...BRINGING A CHANCE FOR SHOWERS OR
THUNDERSTORMS THURSDAY. FORECASTS SHOW YET ANOTHER SPRING STORM
SYSTEM COULD AFFECT THE AREA LATE NEXT WEEKEND TO THE EARLY PART
OF THE FOLLOWING WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE.
THE EVOLUTION OF THESE WEATHER EVENTS AS THEY UNFOLD IN THE NEXT
10 TO 12 DAYS WILL CONTINUE TO BE MONITORED FOR UPDATES.

GO TO WWW.SRH.NOAA.GOV/EWX FOR THE LATEST INFORMATION...
FORECASTS AND WARNINGS.

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.